Hello Guest

The cause

  • 11 Replies
  • 1060 Views
The cause
« on: July 08, 2018, 05:58:16 PM »
Hey guys. I know this information is all over the forum. But I thought I’d try to condense it. See quite a few people know why their gyne happened and it might be a variety of reasons. But information is usually lax. I didn’t know if we could shed some detail.
In most posts you will see “the cause is medication” but I want to help people out more.

My example:

Age 35
80% sure my gyne got bigger while taking the medication Valium for anxiety. (Now on clonazepam)
20% could also be from getting older and fatter too. (Time will tell) 

The reason for this is so people looking to why their gyne is getting worse may see this and talk to their doc about their Valium rx and try something else. I know a google search will list Valium and other medications as a possible cause,but these sites are all medical “CYA”. I want to know if real people are doing, eating or taking what I am and are seeing the same results I am.

Linkback: https://www.gynecomastia.org/smf/index.php?topic=33505.0

Re: The cause
« Reply #1 on: July 11, 2018, 10:18:33 PM »
No one else?

*

Offline Athena12@

  • ****
  • 400
  • If you gat um flunt um.
Re: The cause
« Reply #2 on: July 12, 2018, 04:20:11 AM »
Hi Winner;  I'm on clonazepam (have been for over 20 years) along with heart medication and a slew of others.  Half of those I have seen on the internet as possible causes for gynecomastia/  Like you said, they only hint that their drug MIGHT be a cause.
I had an endocrinologist that has reviewed my medication,  I me bet blood work (7 vials the first time and 3 the next,) with 3 more a week before my September appointment.  One of them, Cortisol, will cause the growth of breast tissue, according to the internet.
If you got them flaunt them.  We all wear bras so wear what you like and to hell with the rest.

*

hammer

Re: The cause
« Reply #3 on: July 12, 2018, 07:07:58 AM »
I'm 60 years old and had it as a teen, back then we had no idea what it was even called, or I never even gave it a second thought! I was never teased or bothered by it so it never mattered.

I lost my testicles after a vasectomy when I was in my early thirties so after that my breast grew like well watered weeds. I am also on a lot of medications that I'm sure at least one causes growth as well. And I also have hypothyroidism, and there has been some talk on the forum about thyroid problems having something to do with causing growth, but I don't know if it does or not.

Re: The cause
« Reply #4 on: July 12, 2018, 12:27:08 PM »
Thanks guys,
Yeah when it comes to medications the pharma companies just label could cause everything so their ass is covered.
I just didn't see anything specific on here so if enough people were posting "hey, i'm on that too" or "I have the same issue" then maybe we can get even better ideas then the medical community has.
Kinda got the idea from a post Hammer was in and another guy was surprised that they both had lost their testicles from a botched surgery... Not that was some kinda "ah-ha" moment.. but it made me start looking for a thread where people could list what they are "pretty sure" caused the gyno, that way we can help new/unaware users more.
Kinda like someone coming on here for the first time, seeing the thread and saying "wow, I have gyno, I take this med for my ___ and I see 25 others do too.. maybe that's the issue"
Rather than 100 posts of "does this look like gyne or psudo"  

Re: The cause
« Reply #5 on: July 12, 2018, 04:06:38 PM »
Mine started when a teen due to hormone imbalance. 

*

Offline Paa_Paw

  • *****
  • 4738
Re: The cause
« Reply #6 on: September 13, 2018, 07:03:32 AM »
Mine date back to when I was about 12 years old.  The family Doctor said they would probably go away on their own in time.   I am 81 and still waiting.   On the positive side, I grew into a guy with a very large chest so my breasts do not appear overly large on my 44 inch chest.  even so, I buy jackets in the 46 to 48 range.
Last year I had a triple bypas and checked off everything in the list of things that might go wrong.  Well actually all but one, I didn't die.  But I did have multiple organ failures and between them and all the various medications I was taking at the time I went through a period of time when my breasts were highly sensitive in an erotic sort of way.  I thought they had grown a bit in the process but my wife says no, they are still the same.  Lets just say that to me they feel heavier. 
But I went through hell for over a month during which time I was on a large number of drugs.  anyhow, I survived it and gradually my labs came back to pre-operative levels.
The point is that for most of us, Breast growth is an event and we do not realize it until after the fact.   There is a long list of possible causes, but the most common is simply "I don't know." 
Grandpa Dan

Re: The cause
« Reply #7 on: September 13, 2018, 04:05:07 PM »
My gyne didn’t show up until I was 65.  But, the cause goes back to the day I was born with an undescended testicle. 

Back in the fifties, it was common to wait until the teenage years to attempt surgery to bring down an undescended testicle.  I had surgery at age 12 and it wasn’t particularly successful.  Even if it had been successful, the functionality of the testicle would have likely still been zero (this surgery is now routinely performed during the first year of a boy’s life). 

So, for all of my life I have only had one functioning testicle. And, that one testicle eventually started to decline in functionality as I got older. 

I never had my hormones checked until about seven weeks ago when my left breast started growing.  It was then that I discovered that I had a testosterone level of only 164.  And, that severe testosterone deficiency was the cause of my gyne. 

Re: The cause
« Reply #8 on: October 14, 2018, 12:51:45 PM »
I doubt that benzo's would cause breast growth. Switching from Diazepam to Clonazepam would not really make much difference, as they are chemically related.
Breast tenderness is sometimes noted in women, but I think you would have something else involved if you are really growing.

*

Offline chaos_agent

  • *
  • 29
  • rolling with the punches
Re: The cause
« Reply #9 on: October 30, 2018, 09:01:59 AM »
i'm 59yrs old.
have had gyno since jr high. never went away.

boobs seem to have grown some the last few years. sagging, bouncing is more noticeable, uncomfortable.

*

hammer

Re: The cause
« Reply #10 on: October 30, 2018, 09:31:24 AM »
i'm 59yrs old.
have had gyno since jr high. never went away.

boobs seem to have grown some the last few years. sagging, bouncing is more noticeable, uncomfortable.

If you have not talked about it to your primary Care physician you may want to start there and get a referral to a endocrinologist for a complete blood work up to look at your hormonal profile. 

Re: The cause
« Reply #11 on: July 29, 2019, 08:45:29 PM »
I'm in my late 60's and I have had some form of gyno since I was around 12 or 13.  My breasts have varied over the years, after puberty they were still enlarged but didn't seem as bad.  But then I had some growth in later years, starting with a hernia surgery.  My primary care physician agrees that one of my testicles is probably not functioning, the one that got worked on during the surgery.  Except for some annoying periodic testicular and groan pain it is not so bad.

So basic cause is primarily puberty, then testicular failure from the surgery and finally now helped along by my age. 

Just so some of the younger readers know, we don't all roll over and die when we hit 70.  I still work and intend to for some time.